MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A25-25/C75V
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Renal Failure (2041); Ruptured Aneurysm (4436)
Date of Event 09/11/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : the device was not returned.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm on (b)(6) 2024.The procedure was reportedly off-label due to the patient having a challenging calcified anatomy.The afx vela infrarenal was implanted and during ballooning with a (non-endologix) medtronic reliant balloon, the patient's abdominal aorta ruptured at the level of the renal arteries.This prompted the physician to quickly convert to an open surgical repair and the afx vela infrarenal was explanted.It was later reported that the patient passed away on (b)(6) 2024 due to complications from the aortobifemoral procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ruptured aorta (intraoperative), surgical conversion with explant and death complaints are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely user and anatomy related due to the patient being treated for revascularization of aortoiliac occlusive disease and there was no abdominal aortic aneurysm.This off label usage likely contributed to the reported events.Additionally, the right common iliac distal diameter was 5.2mm and the left common iliac diameter was 6.4mm and these should be 10-23mm.The neck diameter at p2 was 13.8mm and should be 18-32mm.There calcium chunks in bifurcation and iliacs were nearly occlusive which is cautionary product use.The procedure related harms identified are prolonged procedure, abnormal blood loss, hemodynamic instability with hemorrhagic shock, acute kidney injury, mesenteric ischemia, and additional surgical procedure.The final patient status was reported as deceased on postoperative day two.The patient death was determined to.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.G3: awareness date ¿ updated.H3: device evaluated by manufacturer ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20358148
Report Number3011063223-2024-00143
Device Sequence Number20635124
Product Code MIH
UDI-Device Identifier00818009013491
UDI-Public(01)00818009013491(17)270619
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA25-25/C75V
Device Lot Number2820280-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale